Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 31, NWS Pocatello, ID

November 28, 2016

NWS Pocatello, ID issued this wind advisory at Nov 28, 2016, 12:19 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2016, 12:19 PM MST (19:19 UTC)
Expired
Nov 28, 2016, 6:00 PM MST
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

425 
WWUS75 KPIH 281919
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1219 PM MST MON NOV 28 2016

IDZ017-021-290100-
/O.NEW.KPIH.WI.Y.0031.161128T1919Z-161129T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO
1219 PM MST MON NOV 28 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* IMPACTS/TIMING...THROUGH THIS AFTERNOON.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS...BURLEY...AMERICAN FALLS...POCATELLLO...THE I-86 AND
  I-84 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
723 
WWUS75 KPIH 290059
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
559 PM MST MON NOV 28 2016


IDZ017-021-290200-
/O.EXP.KPIH.WI.Y.0031.000000T0000Z-161129T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO
559 PM MST MON NOV 28 2016

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

WIND GUSTS UP TO 50 MPH WERE REPORTED EARLY THIS AFTERNOON ON
INTERSTATE 84 NEAR HAZELTON. AT 600 PM MST WINDS WERE DECREASING
TO BELOW 35 MPH AND WILL CONTINUE TO DECREASE TO 5 TO 15 MPH.
THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 28, 2:12 AM MST, 10 hours 7 minutes earlier.

Area forecast discussion, Nov 28, 2:12 AM MST, 10 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
212 AM MST Mon Nov 28 2016

.SHORT TERM...Today through Tuesday night. The story the day for
many will be snow and wind. The focus for snow continues to be
across portions of the central mountains, eastern and southern
highlands plus along the interstate corridor from Idaho Falls
through Burley. The main band will swing through during the early
to mid morning hours, with winds either staying pretty gusty or
increasing along/behind it depending on location. While there may
not be a lot of snow with this band, the wind and timing during
the morning drive will make it a bit tricky in many locations. By
late morning and afternoon, many areas will see a decrease in
widespread snow and things becoming more showery. The EXCEPTION
will be across the southern/southeastern highlands and along the
interstate corridor from Idaho Falls to Coldwater. Snow will
continue across those highlands areas especially where upslope is
favored in northwest flow. The higher resolution models like the
NAM and HRRR indicate a convergence band combined with upslope
will keep some snow going across portions of the Snake Plain. The
strongest winds still look to be from Pocatello westward and south
into the south central highlands. Winds in these areas will peak
between 25-35mph sustained with gusts of 40+mph. They will be
higher off the valley floor south of the Snake River, with some
places briefly exceeding 60mph based on the latest forecast.
Headlines will remain in place although we may be able to adjust
some timing during the day based on how things progress. Based on
how much snow falls across the Magic Valley, blowing snow may not
be an issue and the impacts end up being purely based on wind and
not blowing snow. Snow amounts will generally be 1-2 inches for
the Upper Snake Highlands and central mountains. For the Snake
Plain, expect up to 2 inches along the travel corridor with
locally higher amounts on the benches. For the southern and
eastern highlands, look for 1-3 inches down low and 3-6 inches at
mid and upper slopes. Locally higher amounts are possible.
Tonight, some showers will continue especially across the
southeast highlands. Through this evening, the models still point
to lingering snow from around Blackfoot to Coldwater associated
with the dying convergence band and upslope. Winds will die down
but still remain a bit gusty coming across portions of the central
mountains and the south central highlands.

Conditions will dry out more on Tuesday ahead of the next storm.
It will remain cold as we stay in northwest flow. Tuesday night,
it looks like we could see some fog and light snow/flurries across
portions of the Upper Snake Plain and Highlands. Keyes

.LONG TERM...Wednesday through Monday. Models in much better
agreement tonight. Upper ridge still expected to fold across the
region Wednesday though weak upslope could keep precip going in
northeast corner. Stronger shortwave drops through PacNW states into
Idaho Wednesday night into Thursday with snow spreading across the
region. Low appears to close off somewhere over Idaho Thursday
though there are still minor differences in location. Low drops
through four corners area Friday with next ridge folding over Idaho.
Moist northwest flow sets up with Friday night through Sunday
though models keep moisture spread through panhandle into MT. Have
kept weak pops over northern zones and across eastern highlands.
Stronger feature drops into Idaho Monday with ECMWF stronger than
GFS and further south with precipitation. Opted for blend with
increased precip chances most areas. DMH

&&

.AVIATION...Precipitation gradually filling in across the region
this morning though northwest flow aloft keeping most portions of
Snake Plain dry so far. Expect cigs/vis to lower to MVFR as snow
begins with occasional IFR in heaviest bands. Conditions improve to
mainly scattered MVFR snow showers this afternoon. Winds remain
strong through the day with Snake Plain terminals KPIH/KBYI
sustained around 25kts. Depending on how much snow accumulates
early, this could limit visibilities this afternoon in BLSN.
Gradient turns north late today with winds decreasing during the
evening. Isolated showers could continue overnight at terminals but
overall conditions should improve to VFR with occasional MVFR. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM MST this evening for IDZ017-
020>025.

&&

In the hours before

Local storm report, Nov 28, 6:31 AM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
631 AM MST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             3 NNE DRIGGS            43.77N 111.08W
11/28/2016  M1.0 INCH        TETON              ID   TRAINED SPOTTER

            OVERNIGHT TOTAL.

&&

JKEYES
Local storm report, Nov 28, 6:54 AM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
654 AM MST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     SNOW             6 SE ALBION             42.35N 113.52W
11/28/2016  E4.0 INCH        CASSIA             ID   DEPT OF HIGHWAYS

            REPORT AT CONNER SUMMIT. STILL SNOWING.

&&

JKEYES
Local storm report, Nov 28, 7:22 AM MST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
722 AM MST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             6 SW ATLANTA            43.75N 115.23W
11/28/2016  E3.9 INCH        ELMORE             ID   MESONET

            ATLANTA SUMMIT SNOTEL 7580 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             16 NW STANLEY           44.30N 115.23W
11/28/2016  E4.5 INCH        BOISE              ID   MESONET

            BANNER SUMMIT SNOTEL 7040 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             16 NE ISLAND PARK       44.50N 111.13W
11/28/2016  E2.5 INCH        GALLATIN           MT   MESONET

            BLACK BEAR SNOTEL 8150 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             30 SW BURLEY            42.17N 114.20W
11/28/2016  E2.3 INCH        CASSIA             ID   MESONET

            BOSTETTER R.S. SNOTEL 7503 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             16 WSW KETCHUM          43.60N 114.67W
11/28/2016  E2.5 INCH        BLAINE             ID   MESONET

            DOLLARHIDE SUMMIT SNOTEL 8421 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             20 NE PRESTON           42.37N 111.57W
11/28/2016  E2.3 INCH        FRANKLIN           ID   MESONET

            EMIGRANT SUMMIT SNOTEL 7390 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             4 SW GARDEN CITY        41.92N 111.47W
11/28/2016  E3.1 INCH        CACHE              UT   MESONET

            GARDEN CITY SUMMIT SNOTEL 7600 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             17 SE ALMO              41.92N 113.42W
11/28/2016  E1.9 INCH        BOX ELDER          UT   MESONET

            GEORGE CREEK SNOTEL 8994 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             12 NW ATLANTA           43.95N 115.27W
11/28/2016  E3.9 INCH        ELMORE             ID   MESONET

            GRAHAM G.S. SNOTEL 5690 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             22 NW KETCHUM           43.87N 114.72W
11/28/2016  E1.0 INCH        BLAINE             ID   MESONET

            GALENA SUMMIT SNOTEL 8782 MSL. 14-HOUR TOTAL.

0700 AM     HEAVY SNOW       32 NNE DRIGGS           44.13N 110.83W
11/28/2016  E7.6 INCH        TETON              WY   MESONET

            GRASSY LAKE SNOTEL 7265 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             18 SE BURLEY            42.32N 113.62W
11/28/2016  E5.6 INCH        CASSIA             ID   MESONET

            HOWELL CANYON SNOTEL 7982 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             11 W GARDEN CITY        41.97N 111.60W
11/28/2016  E3.5 INCH        CACHE              UT   MESONET

            KLONDIKE NARROWS SNOTEL 7400 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             30 WSW BURLEY           42.18N 114.28W
11/28/2016  E5.1 INCH        TWIN FALLS         ID   MESONET

            MAGIC MOUNTAIN SNOTEL 6833 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             28 NE STANLEY           44.47N 114.48W
11/28/2016  E1.8 INCH        CUSTER             ID   MESONET

            MILL CREEK SUMMIT SNOTEL 8870 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             6 S WEST YELLOWSTONE    44.58N 111.12W
11/28/2016  E2.5 INCH        GALLATIN           MT   MESONET

            MADISON PLATEAU SNOTEL 7750 MSL. 14-HOUR TOTAL

0700 AM     SNOW             14 NW PRESTON           42.27N 112.13W
11/28/2016  E3.7 INCH        FRANKLIN           ID   MESONET

            OXFORD SPRINGS SNOTEL 6740 MSL. 14-HOUR TOTAL.

0700 AM     HEAVY SNOW       38 E IDAHO FALLS        43.57N 111.22W
11/28/2016  E6.8 INCH        BONNEVILLE         ID   MESONET

            PINE CREEK PASS SNOTEL 6720 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             17 SE DRIGGS            43.52N 110.92W
11/28/2016  E5.4 INCH        TETON              WY   MESONET

            PHILIPS BENCH SNOTEL 8200 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             10 SSE LAVA HOT SPRINGS 42.52N 111.95W
11/28/2016  E3.9 INCH        BANNOCK            ID   MESONET

            SEDWICK PEAK SNOTEL 7897 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             14 N MONTPELIER         42.57N 111.30W
11/28/2016  E2.1 INCH        BEAR LAKE          ID   MESONET

            SLUG CREEK DIVIDE SNOTEL 7225 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             17 SW MACKAY            43.73N 113.83W
11/28/2016  E1.1 INCH        CUSTER             ID   MESONET

            SMILEY MOUNTAIN SNOTEL 9520 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             2 NE WAYAN              42.95N 111.37W
11/28/2016  E3.5 INCH        CARIBOU            ID   MESONET

            SOMSEN RANCH SNOTEL 6801 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             32 E BLACKFOOT          43.22N 111.68W
11/28/2016  E3.5 INCH        BINGHAM            ID   MESONET

            SHEEP MOUNTAIN SNOTEL 6571 MSL. 14-HOUR TOTAL

0700 AM     SNOW             22 NW KETCHUM           43.80N 114.85W
11/28/2016  E4.6 INCH        BLAINE             ID   MESONET

            VIENNA MINE SNOTEL 8963 MSL. 14-HOUR TOTAL.

0700 AM     SNOW             7 S POCATELLO           42.75N 112.48W
11/28/2016  E2.7 INCH        BANNOCK            ID   MESONET

            WILDHORSE DIVIDE SNOTEL 6490 MSL. 14-HOUR TOTAL.

&&

JKEYES
Local storm report, Nov 28, 8:45 AM MST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
845 AM MST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HEAVY SNOW       MARYSVILLE              44.07N 111.42W
11/28/2016  M4.0 INCH        FREMONT            ID   TRAINED SPOTTER

            0.17 INCHES LIQUID.

&&

GKAISER
Local storm report, Nov 28, 11:58 AM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1158 AM MST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     SNOW             POCATELLO ARPT          42.92N 112.60W
11/28/2016  M2.5 INCH        POWER              ID   NWS EMPLOYEE

            TOTAL SNOW AMOUNT THROUGH NOON AT NATIONAL WEATHER
            SERVICE OFFICE.

&&

GKAISER

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.